Pulmonary Embolism Support Group

By far the most common form of pulmonary embolism is a thromboembolism, which occurs when a blood clot, generally a venous thrombus, becomes dislodged from its site of formation and embolizes to the arterial blood supply of one of the lungs. Symptoms may include difficulty breathing, pain during breathing, and more rarely circulatory instability and death.

0 Online
0 Online

Hematoma or lump with Lovenox???

Hello,
I have another question and I hope someone can give me advice. I noticed today that I have a bruise that has formed on my stomach where I do my Lovenox injections. I normally have been getting little tiny bruise at the injection site, but this is larger. I noticed there is a lump or a hematoma or something that is way under the skin under where the bruise is. It is sore. Is this normal with Lovenox? Will it go away or should I call my Doctor? I feel like that's all I do is call a Doctor anymore, but this just feels weird. Thank you for any advice.

Replies

deleted_user
deleted_user

hey larpal77 i have been on lovenox shots 2x a day for a year. i am not on it anymore. i noticed there were times when i had those big bumps with the bruises that when anything remotely touched it, it was mega sore. The best thing i did for it was put an ice pack on it for 15-20min every hour when i could, and yes it will feel alot better and eventually it will go away making more room for more shots. hope this helps
deleted_user
deleted_user

Actually, when I was in the er they gave me lovenox... I have a nice painful bruise... They changed me to coumadin because the dosage was not right for my weight...

Also my grandfather was on it he got really nasty painful bruises... The doctor I worked with told me it can cause hemotomas because at the injection site it tends to thin the blood more and since it is usually in the same region the bruise can get larger.. Infact I was told that it is not uncommon to have a bruise across the abdomen ... Again this is what I experianced, I would contact your doctor and follow up with him... S/he knows your specific condition....

I know each of us have DVT or PE for a number of reasons.. Mine,is obesity bed rest and depoprovera....some of us have genetics... Because of this I always recomend a call to the dr.
TossNTurn
TossNTurn

I've had some really massive bruises from Lovenox shots. Some have taken up to three months to go away. Others don't even leave a mark. No rhyme or reason to it ... Lovenox is also a quirky drug.

I would get worried if the bruise continues to grow for several days or if it is extremely painful or hard to the touch for more than a couple of days.

Otherwise, this sound spretty standard.
deleted_user
deleted_user

I had bruises and knots under my skin for months. Two of them were so bad, they showed up on a CT Scan. If you are that worried its always wise to see a Dr as none of us on here are Drs (at least I don't think so).
deleted_user
deleted_user

I had some pretty bad lumps too but eventually they went away. But as someone said if it is really worrying you ask your dr. as he/she is the only professional.
deleted_user
deleted_user

If I were you I'd get it checked out by doctor as soon as possible. I read about Serena Williams and her PE ordeal, and I'm quite sure she needed surgery to remove a huge hematoma that had formed at her injection site for Lovenox.

It's not something to mess with if you already notice a lump. Not trying to scare, but just think you should look into it with the doctor.
deleted_user
deleted_user

I called my Dr's and spoke to the nurse who said it is common. She said I should use a warm compress, but I have been using ice? She said if warm/red or gets bigger call back, but otherwise it can happen. It's still just another thing to make me nervous though!!
deleted_user
deleted_user

I had these huge hematomas in my abdomen too. When the nurses at the hospital gave me Lovenox, I think maybe they put the needle in too deep and delivered the medicine into my muscle as opposed to my subcutaneous tissues, and I think it had something to do with how they pinched the skin and fat to perform the injections. I showed 3 of these lumps, about 2 to 3 inches big, to my DR 3 weeks after they appeared, and he advised just tincture of time, and if they weren't better in another month or two we would investigate further, unless they got much bigger and more swollen, in which case I was supposed to let him know, but he advised it is quite normal, and took me about 2-3 months for them to go away. He advised me to not touch them if I could avoid it, to give them time to heal.
Ferr
Ferr

larpal, I've experienced the lumps many times and I have taken the lovenox shots many many times so in answer to your question yes it is normal. I have tried many remedies to help with the bruising and some work some don't guess i should be consistent when trying these remedies but i have no patience so learned to live with the bruising and lumps.
Hugs
ferr
deleted_user
deleted_user

What type of doctor do I see to discuss the baseball size lump I have under my bruise at the Lovenox injection site. It is very painful and my regular family practice doctor is not worried but I am. I don't feel she knows enough about this.
chicago58
chicago58

such a well timed question for me. i am on lovenox 2 x a day for life or started October 2010. at first i had a lot of bleeders and bruising with smaller lumps and some garbanzo lumps. then i got pretty good at noticing where the vessels were and didn't seem to hit as many bleeders there not so many bruises. but the last two three months holy cow. i am getting hard pressed to find a spot that is not bruised or painful to inject. two of the hematomas alone each are the size of a baseball very painful and the bruises seemed like they kept growing for a week after the injection. and i keep bumping the darn door with them they hurt so bad. ice wasn't helping. i will try the harm heat that sounds hopeful. the two larger ones i agree with codinqueen feel more like i hit a muscle because i noticed when giving the injection that when the needle goes in easy but it is very difficult to push the medication in i can almost guarantee there is gonna be a large hematoma. also. i used to be better at being careful to stay away from the surface vessels because they are a guaranteed bleed but for some reason i am not seeing them so well lately or they are more below the surface. but when i showed the Dr last week he said it looked like a battle field shooting ground with a lot of casualties but they are normal and be patient and wait. but fr me it is the big ones because they take up so much space i am running out of places to inject. i have notice the past few days i don't know if it is coincidence or it is time for the really large one to soften but because it huts so much i don't rub it but i lay my warm had across it for as long as possible and it seems to be softening. but the dr did say the excessive recent bruising is not do to to high of a dost of lovenox which is what i was the most worried about.
TossNTurn
TossNTurn

I had a lump and massive bruise after doing shots for surgery in November. I wasn't too worried about it, but my husband was. I asked my doc about it at the end of December and she wasn't too worried either, because at that point it was getting smaller. It finally disappeared completely in January.

I know there is surgery to deal with hematomas, but most of them resolve themselves if you wait long enough. Mine took about three months to go away and that is pretty common.

Hang in there!
cave76
cave76

I had one marble sized lump from hep. injections. I just watched and waited and it went away after a few months. But it wasn't sore.

But if it had been larger I would have gone to the doctor. Or if there had been a lot of bruising.

If a person is worried, it's always best to touch base with their doctor. Saves a lot of worry over what may be 'normal', so to speak.